Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 13, 2026, 2:31 AM MST for 4 counties in Wyoming. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2026, 2:31 AM MST (09:31 UTC)
- Expired
- Jan 13, 2026, 12:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 2:56 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Jan 13, 5:56 AM MST | NON-TSTM WND GST 63 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2505 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS75 KCYS 130931 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 231 AM MST Tue Jan 13 2026 WYZ106-110-131900- /O.NEW.KCYS.HW.W.0006.260113T0931Z-260113T1900Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 231 AM MST Tue Jan 13 2026 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until noon MST today. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MN
1 follow-up statement
748 WWUS75 KCYS 131833 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1133 AM MST Tue Jan 13 2026 WYZ106-110-131945- /O.EXP.KCYS.HW.W.0006.000000T0000Z-260113T1900Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1133 AM MST Tue Jan 13 2026 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. However, wind gusts up to 50 mph will be possible over the next few hours. $$ MM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 12, 10:40 PM MST, 3 hours 51 minutes earlier. Its key messages:
- Warmer temperatures, breezy conditions, and mostly benign weather expected today through mid-week.
- Very strong winds possible across the region Thursday through Saturday, with the best chance on Friday.
Area forecast discussion, Jan 12, 10:40 PM MST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1040 PM MST Mon Jan 12 2026 .KEY MESSAGES... - Warmer temperatures, breezy conditions, and mostly benign weather expected today through mid-week. - Very strong winds possible across the region Thursday through Saturday, with the best chance on Friday. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 141 PM MST Mon Jan 12 2026 Not much to talk about as ridging aloft dominates weather conditions in the short term. First, lets take a look at winds, what winds you may ask? Well, with no mid-level support, widespread high wind chances will be at a minimum today. However, localized stronger winds are possible and widespread stronger winds return to the CWA behind a trough that dives south on Tuesday, more on that later. By Tuesday afternoon, winds may gust up to 50 mph, strongest in our wind prones, and then diminish thereafter. What about precipitation chances and temperatures? The aforementioned ridge will be the dominating factor in the short term period. The axis of said ridge will remain perched across the West Coast, this will bring mainly clear skies for the rest of today along with anomalous temperatures. With 700mb temperatures near +2C, surface temperatures will soar above average as highs today and Tuesday top out in the 40s west of I-25 and mid 50s to low 60s east of the corridor, warmest across the Nebraska Panhandle. Lows, not all that low or cold for this time of year, will dip into the 20s to low 30s. Precipitation, what precipitation, pretty dry across the CWA today with dry northwest flow and subsidence keeping skies mainly clear. On Tuesday, a few changes regarding precipitation chances as an upper level trough at 500mb dives south out of Canada with an associated vorticity maxima that slides into our CWA. This will be the catalyst for increased clouds and precipitation chances by Tuesday afternoon. Right now the greatest threat is across central portions of the CWA, just north of Cheyenne, with the highest POPs over the Laramie Range. It should be mainly rain at lower elevations, maybe mixing in with snow Tuesday evening, and snow for the higher elevations. Accumulations will not be all that impressive, up to 2 inches across the Laramie and Snowy Ranges. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 141 PM MST Mon Jan 12 2026 A fairly quiet mid-week is expected across the region before a strong cold front brings cold temperatures and very gusty winds back. Largely northerly to northwesterly flow will be in place throughout the mid-week into the weekend, as a strong ridge remains planted across the western CONUS. On Wednesday, a trough over eastern Canada extends downward through the Midwest and even into Oklahoma, resulting in a strong height gradients between these two features. As a result a 145-150kt jet will be positioned north to south across much of the Northern and Central Plains.The northerly flow across the CWA at 250mb has a fetch all the way into northern Canada, so continental arctic air will funnel into and along the Rockies and Great Plains. 700mb temperatures in the -8 to -5C range will be in place Wednesday morning before warming into the -2 to 2C range by the evening as the upper-level ridge advects eastward behind the departing eastern trough. Therefore, Wednesday will be cooler than previous days with highs in the low-40s to low-50s across the CWA. A 700mb trough east of the Laramie Range between about 45 and 50kts will lead to breezy conditions Wednesday with northerly winds gusting to around 40mph. Little to no precipitation is expected Wednesday as drier, northerly to northwesterly flow remains across the region. Upper-level flow becomes a bit more active on Thursday as the upper- level ridge begins to flatten out ahead of the next Canadian trough moving towards the CONUS. A weaker, embedded shortwave will traverse through the flow, evident by increasing 500mb cyclonic vorticity advection, ahead of the stronger push of CVA as the upper-level, Canadian trough deepens. A brief strengthening of the 700mb height gradients over eastern portions of the CWA is expected in association with the embedded shortwave pushing through. A 700mb jet around 50 to 55kts is anticipated around 18Z across the northern Panhandle and into northern portions of southeast Wyoming. This jet will occur behind a cold front pushing through the region with a developing surface low. With modest subsidence behind the front, gusty conditions are expected. However, the strongest jet is expected just behind the front around 18Z, though the best subsidence doesn't arrive until 00Z. Therefore, gusty conditions are possible, but high winds are not anticipated at this time due to the parameters not lining up exactly. It will get colder though, with 700mb temperatures dropping from the -3C to 0C range down to the -6 to -4C range behind the front. With the breezy conditions, the apparent temperature will be colder than the surface flow, making it feel colder than it actually is Thursday afternoon and evening. Late Thursday night into early Friday morning looks to be one of the more active periods in the long term forecast. By around 06Z Friday, the base of the upper-level trough will be off to the east of the CWA, but the jet along the western edge of the trough will be quite strong, with a fetch all the way into northern Canada, Alaska, and other portions of the Arctic. With northerly flow expected to develop in the upper-level with the western edge of the upper-level trough, this continental arctic air will be funneled right back into the CWA and along the eastern edge of the Rockies. Throughout the day Friday, the upper-level trough will continue to deepen across the Midwest, with the western branch increasing significantly in strength and expected jet stream by Saturday morning. Down at 700mb, the 700mb jet will strengthen as height gradients increase across the CWA. These height gradients look to increase in as the 700mb low over southern Canada, just north of Minnesota, deepens Friday morning. The 700mb jet will increase to around 70-75kts by 06Z Friday and maintain strength through late Friday morning, before dropping to around 65-70kts. Even the 800mb jet will remain around 65 to 70kts throughout the morning Friday. Fairly strong subsidence will be present Friday morning across the Panhandle, increasing the likelihood for these winds to mix down to the surface. Forecast GFS soundings show fairly strong lapse rates in the lowest 1km, further favoring strong winds reaching the surface. While this event is still several days out, strong winds look likely across western Nebraska, and likely bleeding into southeast Wyoming as well. To make this wind event that much more impactful, the initial jet intrusion early Friday morning will have a secondary push of cold air, with 700mb temperatures tanking into the -18 to -16C range across the western Nebraska Panhandle and Niobrara County in southeast Wyoming. The remaining portions of the CWA will be cooler as well, just not as cold as western Nebraska, likely in the -14 to - 10C range by late Friday morning. Therefore, it looks to not only be windy Friday morning into the afternoon hours, but also cold, with forecast highs on Friday in the upper-20s to mid-30s. With winds that strong, it will feel closer to the single digits across much of the CWA. Saturday will feature another shot at strong winds across the region, though temperatures will begin to warm. 50s look to return by Monday, with gusting conditions subsiding by Sunday. Breezy conditions will still be expected throughout the weekend and into early next week, but high winds do not look likely Sunday onwards. Widespread ridging returns for Sunday onwards, leading to warmer and drier weather returning for the start of the week. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1040 PM MST Mon Jan 12 2026 Breezy conditions expected for much of today, including this morning for the southeast Wyoming terminals, as a surface cold front moves south across the high plains later this morning and through this afternoon. Some rain showers and snow/rain mix possible for all western Nebraska terminals and KCYS. HAZARDS/WEATHER TRENDS: VFR conditions will prevail until 21z for all terminals, although clouds will gradually lower as the front moves south in the afternoon. After 21z, MVFR CIGS and/or VIS possible for all terminals with the exception of KRWL. However, short range ensemble probabilities are still pretty low with CIGS below 2500 feet AGL (20% to 40%), so added PROB30 groups for now across most western Nebraska terminals. Any lowering of CIGS for KLAR and KCYS should occur after 06z, so won't include in this current TAF package. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RZ LONG TERM...AM AVIATION...TJT
Hazardous weather outlook, Jan 12, 1:41 PM MST, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 141 PM MST Mon Jan 12 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-132045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 141 PM MST Mon Jan 12 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY - The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.